|HIV+ HBV+, tenofovir+interferon?
Jun 17, 2007
Male, 43 years old, 100 Kg, 1.7 m, hiv+ since 1986, HIV viral load<50, CD4 300. Hepatitis B+ with HBV viral load 490'000,000. Lypodistrophy, bull hump, diabetes (124), triglycerides (250), hepatic enzymes lightly high, My last HAART was Lamivudine, Kaletra, Stavudine (after changed for Abacavir) by 6 years. My doctor want to change due to side effects and treat me now with Tenofovir, Emtricitabina, Ritonavir, Atazanavir for HIV; lamivudine (Ive been taking it for 7 years) and Pegasys (Interferon 2a)(48 weeks, 1 dose per week); besides that, bezafibrate, glibenclamide, pentoxyfilline, allupurinol. Also dorzolamide and latanaprost for glaucoma. Is this treatment ok? Please some suggestions about taking pills schedule? I feel exhaust (fatigue), articulations pain, Ive not been able to lose weight, I have apnea too (using CPAP), short term memory lost. Thanks a lot doctor.
| Response from Dr. McGovern
Several comments: 1. I agree with your physician that pegylated interferon is worth a try, although there is no published data in coinfection. It appears that you will also be getting combination therapy for hepatitis B - tenofovir is a very active drug. 2. The emtricitabine will probably not add anything for hepatitis B control because you have probably become resistant to its cousin - lamivudine. However, your physician may be prescribing that to treat your HIV. 3. I think the switch to an atazanavir combination is a good idea to lessen your risk of other metabolic problems that may contribute to NASH (non-alcoholic liver disease) such as high triglycerides.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can Mucous In Stool Be An Std?
- Chances Of Getting Cervical Cancer If You Are Monogamous
- Does Wart Remover Work For The Genital Warts?
- Lower Back Pain And Abnormal Vaginal Bleeding
- Are Post Nasal Drip And Dry Cough Signs Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.